|| Checking for direct PDF access through Ovid
We report on a patient who developed massive gastrointestinal hemorrhage related to the use of fluoxetine in combination with aspirin and clopidogrel. A 58-year-old man was admitted with a posterior circulation infarct with significant weakness in all four limbs and dysarthria. Aspirin and clopidogrel were started. Fluoxetine was started for pharmacological neurostimulation to promote motor recovery and for low mood. He developed gastrointestinal hemorrhage a week after fluoxetine was started. Fluoxetine was suspended and investigations failed to reveal the source of the bleeding. He was then restarted on fluoxetine along with dual antiplatelets, and gastrointestinal hemorrhage recurred after 1 week. He was extensively investigated for a source of gastrointestinal hemorrhage, and again no source could be identified. Eventually, fluoxetine was switched to mirtazapine with no further gastrointestinal hemorrhage. He remained on dual antiplatelets. A number of case–control and cohort studies had identified the association of gastrointestinal hemorrhage with the use of selective serotonin reuptake inhibitor (SSRI). We hope to raise awareness of this association in physical medicine and rehabilitation physicians as the use of SSRI is expected to rise.